MAUDE Adverse Event Report: LEMAITRE VASCULAR, INC. SINGLE LUMEN EMBOLECTOMY CATHETER

LEMAITRE VASCULAR, INC. SINGLE LUMEN EMBOLECTOMY CATHETER
Catalog Number 1601-48
Medical Device Problem Code Deflation Problem (1149)
Health Effect - Clinical Code No Information (3190)
Date of Event 10/09/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
We have received one out of two reported complaint devices for evaluation.Please note that we have also submitted mdr manufacturer report number 1220948-2017-00064 for the same incident since the incident involved two units from two different lot number.We have confirmed the reported incident with the one returned device.We found that most of the proximal ligature had slipped from its intended position and had covered the inflation holes.As a result, the balloon could not deflate.Also, the distal ligature had slipped from its position and was no longer binding to the shaft although it was binding properly with the balloon.This suggest that the tension applied during winding of the threads to the lumen of the catheter was not strong enough to prevent the ligature from slipping from its position.We have conducted a lot history review and did not find any issues noted in the manufacturing or packaging process that could be related to this issue.All qc tests passed their requirements.Further, we have not received any other complaints of similar nature for devices from this lot.We have not received any further information about the incident from the doctor.It is also possible that the tortuous anatomy of the patient, calcified plaque if present in the patient's vessel and excessive tension on the device during the procedure could also lead to this failure.We currently have a corrective and preventive action (capa) opened to investigate the root cause of this issue.The corrective action includes review of our manufacturing processes, materials and handling of the device.We have also made our manufacturing team aware of this issue.At this time, we are inconclusive about the root cause of this defect.We perform 100% inspection on each device to ensure that the ligature properly binds to the shaft and an adequate amount of glue is present in the ligature.
 
Event or Problem Description
Balloon could not be deflated.

Brand Name
SINGLE LUMEN EMBOLECTOMY CATHETER
Common Device Name
EMBOLECTOMY CATHETER
Manufacturer (Section D)
LEMAITRE VASCULAR, INC.
63 second ave
burlington MA 01803
MDR Report Key7010926
Report Number1220948-2017-00063
Device Sequence Number1144751
Product Code DXE
UDI-Device Identifier00840663100484
UDI-Public00840663100484
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K992368
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/07/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date11/28/2022
Device Catalogue Number1601-48
Device Lot NumberSLC4101
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/30/2017
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/12/2017
Initial Report FDA Received Date11/08/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;